Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A classification of the structurally stable contracting endomorphisms of $ S\sp{1}$


Authors: Louis Block and John Franke
Journal: Proc. Amer. Math. Soc. 36 (1972), 597-602
MSC: Primary 58F10
DOI: https://doi.org/10.1090/S0002-9939-1972-0309154-1
MathSciNet review: 0309154
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An open dense set of contracting endomorphisms of $ {S^1}$, the circle, are found to be structurally stable. This set is classified up to topological conjugacy by a countable number of invariants.


References [Enhancements On Off] (What's this?)

  • [1] R. Abraham, J. Robbin and A. Kelley, Transversal mappings and flows, Benjamin, New York, 1967. MR 39 #2181. MR 0240836 (39:2181)
  • [2] Z. Nitecki, Nonsingular endomorphisms of the circle, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc. Providence, R.I., 1970, pp. 203-220. MR 42 #5275. MR 0270386 (42:5275)
  • [3] -, Partitions for circle endomorphisms, C.U.N.Y. (preprint).
  • [4] M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math. 91 (1969), 175-199. MR 0240824 (39:2169)
  • [5] S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817. MR 37 #3598. MR 0228014 (37:3598)
  • [6] M. V. Jakobson, On smooth mappings of the circle into itself, Mat. Sb. 85 (127) (1971), 163-188=Math. USSR Sb. 14 (1971), 161-185. MR 0290406 (44:7587)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F10

Retrieve articles in all journals with MSC: 58F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0309154-1
Keywords: Contracting endomorphism, structural stability, topological conjugacy
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society